Optimal Social and Vaccination Control in the SVIR Epidemic Model
Alessandro Ramponi () and
Maria Elisabetta Tessitore
Additional contact information
Alessandro Ramponi: Department of Economics and Finance, University of Rome Tor Vergata, Via Columbia 2, 00133 Rome, Italy
Maria Elisabetta Tessitore: Department of Economics and Finance, University of Rome Tor Vergata, Via Columbia 2, 00133 Rome, Italy
Mathematics, 2024, vol. 12, issue 7, 1-17
Abstract:
In this paper, we introduce an approach to the management of infectious disease diffusion through the formulation of a controlled compartmental SVIR (susceptible–vaccinated–infected–recovered) model. We consider a cost functional encompassing three distinct yet interconnected dimensions: the social cost, the disease cost, and the vaccination cost. The proposed model addresses the pressing need for optimized strategies in disease containment, incorporating both social control measures and vaccination campaigns. Through the utilization of advanced control theory, we identify optimal control strategies that mitigate disease proliferation while considering the inherent trade-offs among social interventions and vaccination efforts. Finally, we present the results from a simulation-based study employing a numerical implementation of the optimally controlled system through the forward–backward sweep algorithm. The baseline model considered incorporates parameters representative of typical values observed during the recent pandemic outbreak.
Keywords: optimal control; economics; SVIR epidemic model (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2024
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/12/7/933/pdf (application/pdf)
https://www.mdpi.com/2227-7390/12/7/933/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:12:y:2024:i:7:p:933-:d:1361844
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().